Alert archive / Texas / Tornado Warnings in 2018

Tornado Warning 30, NWS Shreveport, LA

April 3, 2018Sabine County, Shelby County, Texas; De Soto Parish, Sabine Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Apr 3, 2018, 4:14 PM CDT for Sabine County, Shelby County, Texas; De Soto Parish, Sabine Parish, Louisiana. It was in force for 6 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2018, 4:14 PM CDT (21:14 UTC)
Expired
Apr 3, 2018, 4:20 PM CDT
In force
6 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties De Soto Parish, LA, Sabine Parish, LA, Sabine County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 78 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 10:26 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2018-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2018-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 400 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
400 m²/s²
0-3 km storm-relative helicity
708 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

130 
WFUS54 KSHV 032114
TORSHV
LAC031-085-TXC403-419-032145-
/O.NEW.KSHV.TO.W.0030.180403T2114Z-180403T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
414 PM CDT TUE APR 3 2018

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Southwestern De Soto Parish in northwestern Louisiana...
  Northwestern Sabine Parish in northwestern Louisiana...
  Eastern Shelby County in eastern Texas...
  Northern Sabine County in eastern Texas...

* Until 445 PM CDT
    
* At 414 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Shelbyville, or near Center, moving east at 50
  mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* This dangerous storm will be near...
  Converse around 440 PM CDT. 

Other locations impacted by this tornadic thunderstorm include
Huxley, Hurstown, James, Jordans Store and Toledo Bend Reservoir
North.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3170 9420 3194 9415 3193 9365 3155 9373
TIME...MOT...LOC 2114Z 280DEG 45KT 3181 9407 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

FB
1 follow-up statement
467 
WWUS54 KSHV 032120
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
420 PM CDT TUE APR 3 2018

LAC031-085-TXC403-419-032130-
/O.CAN.KSHV.TO.W.0030.000000T0000Z-180403T2145Z/
De Soto LA-Sabine LA-Shelby TX-Sabine TX-
420 PM CDT TUE APR 3 2018

...THE TORNADO WARNING FOR SOUTHWESTERN DE SOTO AND NORTHWESTERN
SABINE PARISHES...EASTERN SHELBY AND NORTHERN SABINE COUNTIES IS
CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.  However
gusty winds and heavy rain are still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 600 PM CDT for
northwestern Louisiana...and eastern Texas.

LAT...LON 3170 9420 3194 9415 3193 9365 3155 9373
TIME...MOT...LOC 2116Z 280DEG 45KT 3180 9398 

$$

FB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 3, 4:05 PM CDT, 9 minutes earlier.

Area forecast discussion, Apr 3, 4:05 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
405 PM CDT Tue Apr 3 2018

.DISCUSSION...
Two areas of convection are ongoing. Along and south of Interstate
20, a cluster of storms is moving east-northeast into Northwest
Louisiana and will eventually impact portions of North Central
Louisiana and Southern Arkansas. Surface-based CAPE values are
above 2000 J/kg, per the 18z KSHV sounding. This should be more
than enough instability to maintain updrafts and continue the
potential for large hail. Damaging winds will also be a threat
with these storms, especially if any bowing segments develop. Low
level shear profiles are not overly impressive, but isolated
tornadoes cannot be ruled out especially if any bookend vortex or
embedded supercell structures develop.

Farther to the north, a broken line of robust convection has
developed immediately ahead of an advancing cold front. Large hail
and damaging winds will also be the primary threats with this
activity. Similar to the environment farther south, low level
shear profiles are not very conducive for tornadoes. However, as
long as these cells remain semi-discrete, tornado potential cannot
be ruled completely out. As the expected QLCS becomes more solid,
the associated cold pool and the passage of an upper trough axis
should allow the cold front to surge southeast across the area
this evening. The severe weather threat with this system is a bit
more uncertain later tonight. The southern convective cluster may
overturn the atmosphere and decrease instability. This should
cause the intensity of the QLCS along the cold front to diminish
somewhat as it progresses farther southeast. Re-intensification
may occur across our farther south and east Louisiana parishes
depending on the progress of the first complex. In short, it's
quite the messy scenario tonight. The last of the convection
should completely exit the area by 06z or 07z tonight.

Drier air, clear skies, and much cooler temperatures are expected
in the wake of the front. Some locations in northern McCurtain
County may fall to near or just below freezing tonight/Wednesday
morning. Daytime temperatures on Wednesday will only warm into the
60s. Temperatures will quickly warm Thursday and Friday ahead of
the next storm system. Thunderstorms will develop Friday and
spread across the area Friday and into Saturday ahead of another
cold front. Severe weather will be possible again with this
system. Latest model guidance suggests there will be quite a bit
of post-frontal precip on Saturday, especially across Louisiana.

After a dry Sunday, a progressive upper flow pattern will bring
another upper trough and cold front, and more thunderstorm
chances, into the area early next week.

/09/

&&

.PREV DISCUSSION... /issued 1233 PM CDT Tue Apr 3 2018/

AVIATION...
Showers and thunderstorms to increase in coverage across the
region, becoming widespread by 03/22Z with damaging winds
possible in some storms. Expect MVFR ceilings in and around
convection. Conditions to improve shortly after 03/00Z. Otherwise,
southwest winds up to 20 knots with higher gusts to remain
elevated and become northwest and then northeast overnight. Winds
to diminish to 10 to 15 knots on Wednesday. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  45  65  42  71 /  70   0   0   0
MLU  46  63  40  71 / 100   0   0   0
DEQ  35  62  36  68 /  20   0   0  10
TXK  38  61  39  70 /  30   0   0   0
ELD  41  62  37  70 /  70   0   0  10
TYR  42  64  43  72 /  30   0   0   0
GGG  43  65  42  71 /  40   0   0   0
LFK  48  70  44  75 /  80   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 PM CDT this evening for ARZ050-051-
     059>061-070>073.

LA...Lake Wind Advisory until 7 PM CDT this evening for LAZ001>006-
     010>014-017>022.

OK...Lake Wind Advisory until 7 PM CDT this evening for OKZ077.

TX...Lake Wind Advisory until 7 PM CDT this evening for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

09/05
Hazardous weather outlook, Apr 3, 10:57 AM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
1057 AM CDT Tue Apr 3 2018

ARZ050-051-059>061-070>072-LAZ001>003-010-017-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-041200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Caddo-Bossier-Webster-De Soto-Sabine-McCurtain-Red River-
Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-
Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-
San Augustine-
1057 AM CDT Tue Apr 3 2018

This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana, southeast Oklahoma, east Texas and
northeast Texas.

.DAY ONE...Today and Tonight...

A Severe Thunderstorm Watch is in effect until 6 PM this
afternoon.

A Lake Wind Advisory is in effect until 7 PM this evening.

Strong to severe storms will be possible along and ahead of a
cold front that will move through the region this afternoon and
tonight. Damaging winds and large hail will be the primary
threats, but isolated tornadoes cannot be ruled out. Otherwise,
gusty southerly winds will make for hazardous boating conditions
on area lakes today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

A series of storm systems will bring thunderstorms to the region
late Thursday night through Saturday and then again Sunday and
Monday. Although uncertainty exists, a few severe storms Friday
and Friday night cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will likely be needed this
afternoon and tonight.

ARZ073-LAZ004>006-011>014-018>022-041200-
Union-Claiborne-Lincoln-Red River-Bienville-Jackson-Ouachita-
Natchitoches-Winn-Grant-Caldwell-La Salle-
1057 AM CDT Tue Apr 3 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, north central Louisiana and northwest Louisiana.

.DAY ONE...Today and Tonight...

A Lake Wind Advisory is in effect until 7 PM this evening.

Strong to severe storms will be possible along and ahead of a cold
front that will move through the region this afternoon and
tonight. Damaging winds and large hail will be the primary
threats, but isolated tornadoes cannot be ruled out. Otherwise,
gusty southerly winds will make for hazardous boating conditions
on area lakes today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

A series of storm systems will bring showers and thunderstorms to
the region late Thursday night through Saturday and then again
Sunday and Monday. Although uncertainty exists, a few severe
storms Friday and Friday night cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will likely be needed this
afternoon and tonight.

09

In the hours before

Local storm report, Apr 3, 3:36 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
336 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             6 N REKLAW              31.96N 94.99W
04/03/2018  E1.00 INCH       CHEROKEE           TX   PUBLIC

            PUBLIC REPORTS QUARTER SIZE HAIL NEAR LAKE
            STRIKER VIA BROADCAST MEDIA.

&&

20
Special weather statement, Apr 3, 3:40 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
340 PM CDT TUE APR 3 2018

TXZ150>153-165-166-032130-
Panola TX-Angelina TX-Nacogdoches TX-San Augustine TX-Shelby TX-
Rusk TX-
340 PM CDT TUE APR 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PANOLA...SOUTHEASTERN
RUSK...NACOGDOCHES...SHELBY...CENTRAL ANGELINA AND SAN AUGUSTINE
COUNTIES UNTIL 430 PM CDT...

At 339 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Minden to near Lufkin. Movement was east
at 65 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Lufkin, Nacogdoches, Center, Huntington, San Augustine, Tenaha,
Timpson, Garrison, Joaquin, Melrose, Martinsville, Bland Lake,
Neuville, Woden, Etoile, Macune, Shelbyville, Minden, Burke and
Appleby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 600 PM CDT for
eastern and northeastern Texas.

LAT...LON 3203 9405 3116 9406 3122 9477 3204 9470
TIME...MOT...LOC 2039Z 270DEG 57KT 3199 9468 3138 9473

05
Special weather statement, Apr 3, 3:45 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
345 PM CDT TUE APR 3 2018

ARZ050-051-059-060-OKZ077-TXZ096-097-108-109-111-112-032130-
Howard AR-Hempstead AR-Sevier AR-Little River AR-McCurtain OK-
Cass TX-Bowie TX-Red River TX-Franklin TX-Morris TX-Titus TX-
345 PM CDT TUE APR 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR LITTLE RIVER...NORTHWESTERN
HEMPSTEAD...SEVIER...HOWARD...SOUTHEASTERN MCCURTAIN...NORTHWESTERN
CASS...NORTHEASTERN FRANKLIN...BOWIE...NORTHERN MORRIS...NORTHERN
TITUS AND RED RIVER COUNTIES UNTIL 430 PM CDT...

At 345 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of De Queen to near Deport.
Movement was east at 45 mph.

Half inch hail, brief moderate rainfall and winds in excess of 40
mph will be possible with these storms.

Locations impacted include...
Texarkana, De Queen, Ashdown, Nashville, New Boston, Clarksville,
Mineral Springs, Dierks, Horatio, Foreman, Boxelder, Umpire, Idabel,
Broken Bow, Nash, Hooks, De Kalb, Bogata, Redwater and Maud.

A severe thunderstorm watch remains in effect until 600 PM CDT for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.

LAT...LON 3429 9393 3427 9394 3426 9393 3419 9392
      3418 9382 3401 9382 3400 9373 3318 9430
      3338 9531 3354 9531 3430 9447 3419 9447
      3419 9425 3432 9425
TIME...MOT...LOC 2045Z 268DEG 39KT 3407 9453 3345 9532

FB
Local storm report, Apr 3, 4:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
410 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND DMG     7 NE BECKVILLE          32.30N 94.35W
04/03/2018                   PANOLA             TX   LAW ENFORCEMENT

            TREES DOWN HWY 59 NORTH NEAR THE SABINE
            RIVER.

&&

25
Local storm report, Apr 3, 4:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
411 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND DMG     GARRISON                31.83N 94.49W
04/03/2018                   NACOGDOCHES        TX   LAW ENFORCEMENT

            REPORTS OF TREES DOWN AND ROOFS OFF
            BUILDINGS NEAR THE SQUARE.

&&

25
Local storm report, Apr 3, 4:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
414 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     TSTM WND DMG     2 E CUSHING             31.81N 94.81W
04/03/2018                   NACOGDOCHES        TX   BROADCAST MEDIA

            TREES DOWN SH W04 EAST OF CUSHING.

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 1:59 PM CDTSpecial Weather StatementSHVCherokee46 min
Apr 3, 2:31 PM CDTSpecial Weather StatementSHVRed River44 min
Apr 3, 2:48 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk, Smith57 min
Apr 3, 2:49 PM CDTSevere Thunderstorm WarningSHVBowie, Red River41 min
Apr 3, 3:21 PM CDTSevere Thunderstorm WarningSHVHarrison, Nacogdoches, Panola, Rusk, Shelby39 min
Apr 3, 3:27 PM CDTSpecial Weather StatementSHVRed River18 min
Apr 3, 3:40 PM CDTSpecial Weather StatementSHVAngelina, Nacogdoches, San Augustine, Shelby50 min
Apr 3, 3:45 PM CDTSpecial Weather StatementSHVBowie, Red River45 min
Apr 3, 3:48 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion, Panola57 min
Apr 3, 3:58 PM CDTTornado WarningSHVPanola, Shelby32 min
Apr 3, 4:02 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, Shelby58 min
Apr 3, 4:04 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby14 min
Apr 3, 4:30 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby45 min
Apr 3, 5:00 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby30 min
Apr 3, 5:14 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby46 min
Apr 3, 5:45 PM CDTSpecial Weather StatementSHVAngelina45 min
Apr 3, 6:00 PM CDTSevere Thunderstorm WarningSHVSabine60 min
Apr 3, 4:31 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, De Soto, Lincoln and 2 more59 min
Apr 3, 4:44 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Caldwell, De Soto, Grant and 7 more46 min
Apr 3, 5:16 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln, Ouachita, Union59 min
Apr 3, 5:30 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Caldwell, De Soto, Grant and 7 more60 min
Apr 3, 6:12 PM CDTSevere Thunderstorm WarningSHVOuachita, Union33 min
Apr 3, 6:30 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, Jackson, LaSalle, Natchitoches, Ouachita and 1 more45 min

Nearby

Tornado Warnings in Texas, 2018Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.